MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Codes Break (1069); Fracture (1260); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure involving the iliac artery, an advance 35 lp low profile balloon catheter ruptured.The device was inserted via contralateral access.The vessel was heavily calcified.The balloon ruptured after beginning inflation.The balloon then became "caught" within the vessel, and the shaft stretched as the device was attempted to be removed.After multiple attempts, the device was able to be removed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Upon return and initial evaluation of the device, part of the balloon material and catheter shaft were found to be separated.Additional information was also received 09mar2022.Another manufacturer's 6 french sheath was used during the case.The balloon was inflated once, using a cook inflation device; however, the device ruptured prior to reaching nominal pressure.The internal iliac artery was heavily calcified and more than fifty percent stenosed.The balloon was not inflated within a stent.
 
Additional Manufacturer Narrative
Additional information: b5, d4, d9, d10, h3, h4, h6 (annex a, g).D4: a photo of the device packaging provides the lot number.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary.As reported, during an unspecified procedure involving the iliac artery, an advance 35 lp low profile balloon catheter ruptured.The device was inserted via contralateral access.The vessel was heavily calcified.The balloon ruptured after beginning inflation.The balloon then became "caught" within the vessel, and the shaft stretched as the device was attempted to be removed.After multiple attempts, the device was able to be removed.Another manufacturer's 6 french sheath was used during the case.The balloon was inflated once, using a cook inflation device; however, the device ruptured prior to reaching nominal pressure.The internal iliac artery was heavily calcified and more than fifty percent stenosed.The balloon was not inflated within a stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Corrected information: h6 (annex a).Investigation ¿ evaluation.A visual inspection and dimensional verification of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), drawing, the instructions for use, specifications, and quality control data.The complainant returned one advance 35 lp low profile balloon catheter to cook for investigation.Physical examination and dimensional verification of the returned device revealed that the balloon ruptured circumferentially and was separated with the rest of the shaft below that point.The remaining catheter measured 74 cm from the end of the strain relief to the remaining portion of the balloon.Cook reviewed the dhr.The dhr for the lot records no nonconformances.The subassembly lots also record no nonconformances.A database search for complaints reported on the complaint lot reveal no additional complaints reported at this time.Therefore, cook determined that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: -- warnings: do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.-- instructions for use: upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.-- balloon introduction and inflation: if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.-- balloon deflation and withdrawal: 1.Completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and/or longer lengths may require longer deflation times.2.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdrawal the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.3.If resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove the balloon and sheath as a unit.-- how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Cook concluded that patient anatomy contributed to this incident.The user reported heavy calcification and over approximately 50% occlusion likely caused the balloon rupture and subsequent separation of the device during removal.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13618147
Report Number1820334-2022-00312
Device Sequence Number4019026
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)240928(10)14241038
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-8-4.0
Device Lot Number14241038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/04/2022
05/16/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/24/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 6 FR 11CM SHEATH.
Patient Age70 YR
Patient SexFemale